Alert archive / Wisconsin / Tornado Warnings in 2022
Tornado Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Apr 30, 2022, 3:34 PM CDT for Lafayette County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2022, 3:34 PM CDT (20:34 UTC)
- Expired
- Apr 30, 2022, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WFUS53 KMKX 302034
TORMKX
WIC065-302100-
/O.NEW.KMKX.TO.W.0001.220430T2034Z-220430T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
334 PM CDT Sat Apr 30 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Tornado Warning for...
West central Lafayette County in south central Wisconsin...
* Until 400 PM CDT.
* At 334 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cuba City, or 8 miles south of Platteville, moving
north at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Elk Grove and Platte Mounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4259 9042 4277 9043 4278 9036 4257 9041
4257 9043
TIME...MOT...LOC 2034Z 184DEG 24KT 4261 9045
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CMILLER1 follow-up statement
763
WWUS53 KMKX 302054
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
354 PM CDT Sat Apr 30 2022
WIC065-302104-
/O.EXP.KMKX.TO.W.0001.000000T0000Z-220430T2100Z/
Lafayette WI-
354 PM CDT Sat Apr 30 2022
...THE TORNADO WARNING FOR WEST CENTRAL LAFAYETTE COUNTY WILL EXPIRE
AT 400 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
A Tornado Watch remains in effect until 800 PM CDT for south central
Wisconsin.
LAT...LON 4259 9042 4277 9043 4278 9036 4257 9041
4257 9043
TIME...MOT...LOC 2054Z 184DEG 24KT 4274 9044
$$
CMILLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Apr 30, 1:45 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 30, 1:45 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
145 PM CDT Sat Apr 30 2022
.SHORT TERM...
(Issued 145 PM CDT Sat Apr 30 2022)
This Afternoon trough Sunday:
The main focus remains on severe potential across southern and
southeastern Wisconsin this afternoon and evening. Partial
clearing this afternoon across our south and into parts of
Illinois has allowed temperatures to warm nicely into the 60s
across southern Wisconsin, and 70s across parts of central and
north central Illinois. A wedge of warmer and more moist air
should build into the area over the next few hours, resulting in
modest instability over the region. The current SPC Day 1 Slight
Risk outlines this area nicely, and matches very closely with
local thinking regarding the area under the greatest severe risk.
There is growing concern for a conditional tornado threat with
either 1.) low topped supercells within that narrow warm sector
this afternoon, and/or 2.) small linear segments surging
northeasterly, presenting a QLCS tornado threat. Both low level
helicity and 0-3 KM bulk shear vectors are favorable. In addition,
if we're able to get enough sunshine and realize some low 60s
dewpoints across the warm sector, there will likely be a decent
reservoir of low level CAPE available, adding to the favorable
tornado environment. How much CAPE will be available is not
entirely clear right now, however. The tornado threat will be
maximized with any storms moving along or across the warm frontal
boundary.
Beyond the tornado threat, large hail will be possible given
decent mid level lapse rates, though limited instability will
likely keep the largest sizes in the quarter to half dollar range.
The straight line wind threat is also somewhat limited given the
thermodynamic situation; the greatest potential will likely come
from any broad mesovorts and surging line segments.
The severe threat is expected to peak between about 3 and 7 PM,
before the occluded front eventually overtakes the warm sector and
convection pushes off to the east.
Partial clearing is expected overnight tonight as mid level dry
air builds in. More low level clouds will develop for Sunday as
the upper low approaches, along with scattered showers. Look for
highs on Sunday to top out in the low 50s, with gusty west winds.
Boxell
&&
.LONG TERM...
(Issued 145 PM CDT Sat Apr 30 2022)
Sunday night through Saturday:
The upper level trough will push east of the area Sunday night,
with a pleasant day expected for Monday, with highs in the upper
50s. More rain arrives for Tuesday as another system moves by to
our south. Highs will be chilly, with upper 40s to perhaps 50
expected.
A fairly active pattern will continue through the end of the week,
with systems moving through every other to every third day or so.
Temperatures will remain on the cool side, with highs running
about 5 to 8 degrees below average for the first week of May.
Boxell
&&
.AVIATION...
(Issued 145 PM CDT Sat Apr 30 2022)
A mix of MVFR and VFR will prevail early this afternoon, before
more widespread showers and thunderstorms build in through the mid
afternoon through early to mid evening timeframe. MVFR to IFR is
expected with this activity. Thunderstorm chances will be greatest
at Janesville and Kenosha, followed by Madison, Waukesha, and
Milwaukee. Some scattered storms are possible at Sheboygan, but
much of the more robust activity will remain south. In addition,
some lower ceilings and visibility will be possible at times
through mid evening at Sheboygan, Milwaukee, and Kenosha due to
flow off the lake.
Partial clearing is expected late this evening into the first part
of the overnight, as winds turn southwesterly and drier mid level
air builds into the area. Lower ceilings will return on Sunday
morning as an upper level low moves into the region. Winds on
Sunday will be gusty from the west and southwest.
Boxell
&&
.MARINE...
(Issued 145 PM CDT Sat Apr 30 2022)
Low pressure along the Iowa and Minnesota border will continue to
move east tonight, reaching northern Wisconsin by Sunday morning.
Occasional gales will continue across the central portion of the
lake into tonight, and a Gale Warning continues until late tonight
for locations south of a line from Rock Island Passage to
Charlevoix and north of a line from Winthrop Harbor to South
Haven. Gusts of 35 to 40 knots are expected in this area. Far
northern and southern portions of Lake Michigan are only expected
to see gusts to 30 knots. Also during this time there is a chance
for thunderstorms, with a few strong storms possible across the
far southern portion of Lake Michigan this evening.
For the nearshore, a Gale Warning is also in effect for locations
north of Port Washington, with a Small Craft Advisory south.
Late tonight into Sunday winds will turn to the south then
southwest and become lighter. High pressure then slowly builds
into the area for Monday.
Boxell
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-LMZ643-LMZ669-
LMZ671-LMZ673-LMZ675-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876
until 1 AM Sunday.
Small Craft Advisory...LMZ644-LMZ645-LMZ646 until 7 AM Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 30, 12:40 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1240 PM CDT Sat Apr 30 2022 WIZ046-047-051-052-056>060-062>072-011745- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1240 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected across south central and southeastern Wisconsin this afternoon into the early evening hours. Severe thunderstorms will be possible, including the potential for gusty winds, large hail, and a few tornadoes. The severe weather threat will be highest across south central Wisconsin and for those areas closer to the Illinois state line. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is an additional chance for thunderstorms on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early evening. LMZ643>646-011745- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1240 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory remains in effect through this evening south of Port Washington as persistent gusty onshore winds will favor waves of 5 to 9 feet. A Gale Warning is in effect for north of Port Washington into tonight for easterly winds to 35 knots. There is a chance for thunderstorms today into tonight, including the chance for a few strong storms. This threat will be greatest south of Milwaukee. Patchy fog is expected at times through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday The Small Craft Advisory may need to be extended into early Sunday morning if the higher waves linger. Winds and waves will be a concern again Tuesday into Tuesday night. There is a chance for thunderstorms on Tuesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011745- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1240 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight A Gale warning is in effect for the open waters south of a line from Rock Island Passage to Charlevoix, to north of a line from Winthrop Harbor to South Haven until 1 AM CDT Sunday. Southeast winds to 40 knots are expected. There is chance for thunderstorms today into tonight. Patchy fog is expected at times across the southern half of the lake. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms on Tuesday and a low chance for gales Tuesday night into Wednesday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:41 PM CDT | Tornado Warning | MKX | Lafayette | 34 min |
| Apr 30, 3:51 PM CDT | Special Weather Statement | MKX | Iowa | 39 min |
| Apr 30, 4:07 PM CDT | Special Weather Statement | MKX | Lafayette | 38 min |
| Apr 30, 4:27 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 33 min |
| Apr 30, 5:06 PM CDT | Special Weather Statement | MKX | Green | 24 min |
| Apr 30, 5:41 PM CDT | Special Weather Statement | MKX | Iowa | 34 min |
| Apr 30, 6:00 PM CDT | Tornado Warning | MKX | Rock, Walworth | 30 min |
| Apr 30, 6:13 PM CDT | Special Weather Statement | MKX | Sauk | 47 min |
| Apr 30, 6:29 PM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Apr 30, 6:45 PM CDT | Special Weather Statement | MKX | Walworth | 45 min |
Nearby
Tornado Warnings in Wisconsin, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.